Donate

Join Mailing List

Conference title image - Decolonising: empowering ourselves and our communities

Closed BAATN Gathering

BAATN Online conference 2024

Decolonising: Empowering ourselves and our communities

5th October 2024 10:00am – 4:15pm

Date

5th October, 10am to 4:15 pm

 

Outline

The emergence of Europeans as handlers of world power and their ability to convince millions of people that this is the way things should be is the greatest single propaganda miracle in history.

John Henrik Clark

Decolonisation is a process of rediscovery and recovery. Through this process, we grieve, we dream, and we commit to action. We can imagine the world anew, where exploitation, domination and unrestrained violence are the exception rather than the norm. We can discover and centre our own voice and view the world and our part in it through the perspective of interconnectedness with the body, mind and soul, where the wholeness of all beings is paramount.

This online conference will be an opportunity to envision spaces where we can free ourselves from the deliberate and systemic process of colonising our minds and bodies, both individually and within our communities.

Details of the Keynote speakers

Details about the workshops

 

Keynote speakers

Jasminder Bahia and Dionne St. Hill

Collective Dreaming, Collective Healing: Decolonised Therapy Practices

  • Dionne St. Hill is a holistic therapist, writer, workshop teacher
  • Jasminder Bahia is a chartered psychologist and clinical supervisor – trained in CBT and EMDR.

 

Dr Joyline Gozho

The Window Dresser Complex: Turning Invisibility and Pain into Personal Prerogative & Empowerment

  •  Dr Joyline Gozho is an Adult Psychotherapist and Lecturer

 

Panel discussion

Chair: Rotimi Akinsete

  • Jasminder Bahia
  • Dionne St. Hill
  • Dr Joyline Gozho
  • Robert Sookhan

 

Workshops

You will be invited to choose your workshop when you purchase your ticket

  • Dionne St. Hill and Jasminder Bahia: Reflection on Keynote Talk
  • Dr Joyline Gozho: Reflection on Keynote Talk
  • Palak Metha: Creative Arts Workshop
  • Robert Sookhan: Teaching Counselling Post George Floyd Workshop
  • Open Discussion Space

Venue

Online meeting via Zoom

Zoom is free to download and use. For more information about Zoom, click here.

To download Zoom click here.

Programme

 

Saturday, 5th October 2024

09:45 Music Intro
10.00

Introduction to the conference – Update on BAATN and developments. (25 mins)

10.25

Embodying Meditation 

10:30

Keynote Talk 1

(30 min followed by 10 mins reflections)

11:10 Break (20 mins)
11:30

Keynote Talk 2

(30 min followed by 10 mins reflections)

12:10 Break (5 mins)
12:15

Discussion Panel Plus Q&A

(45 min)

13:00 Lunch (1:hr)
14:00 Workshop Introductions
14:05 Workshops (1hr 15)
15:20 Break (20 mins)
15:40 Plenary and ending ritual (35 mins)
16.15 End

 

Cost

Normal fees

Non-members £50, Members £30, Student non-members £25 and student members £20

(Click here to become a member)

Booking Conditions

  • Bookings can be made any time up until 1 pm on the day before the event.
  • If you have difficulty booking, email events

Full payment will need to be made to guarantee a place.

Refund policy and other booking information

What delegates have said:

 

Excellent, professionally delivered, truly innovative and ground breaking!

The conference provided a rare moment of connection, recognition, powerful truth and soothing – thank you – Patmarie

The significance of a powerful and growing black presence within the therapy workforce.

I think it is extremely important and needed to have a conference on self-care and action, in a space that feels safe and holding. Appreciative of BAATN’s initiative on this. Pedro

It was an enriching experience. The people I met in the breakaway group were full of passion and energy. They were respectful and professional. I find BAATN to be an amazing and supportive organisation. Michelle O’Neill

BAATN has created a truly nourishing event that should be experienced more frequently for it’s people of colour.

Sharing experiences we are all impacted by nurturing. It was useful to have so many experienced members, who were encouraging, uplifting, and inspiring to facilitating us embracing our experiences and think about ways forward. Keeping the flames of hope burning bright. The pebbles in the ocean of change matters.

Keep up the excellent work. Your space is much needed by those BAME therapists out there and those training to get out there.

Soul got important nourishment. One of the few forums where I gain both spiritually and professionally. I’m very thankful for it. Wayne Mertins-Brown

Booking closes on Thursday, 3rd October, at 10 pm.

This conference is for people of African, Asian and Caribbean heritage. The conference is also open to other People of Colour who are also affected by prejudice due to the colour of their skin and global white power.

Loading...

Pin It on Pinterest

Skip to content